Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HAART Therapy & Graves Disease
Feb 21, 2009

Good day Dr, McGowan,

I have had Graves Disease for many years (over 15 to be exact). I was just diagnosed + last month with a CD4 count of 230 and a VL of 7K. I started HAART (Truvada, Norvir, Reyataz) several weeks ago and was wondering if my Synthroid med( taking 1 088 mcg pill a day) might be conflicting or interfering somehow with my therapy since I've noticed my feet and sometimes my hands and arms tingling/falling asleep much more often since starting the HIV meds. No family history of diabetes or symptoms of it either. Do have a couple of herniated discs in my back however so I was thinking that could very well be the deal too. Can you tell me what might be happening or if I should be concerned? My specialist knows of my prior disease but hasn't said anything one way or the other about what or if any conflict there may or may not be with the meds. Thank you much in advance and I appreciate your response very much.

Response from Dr. McGowan

Thanks for your question.

Use of Synthroid and Norvir together may result in loss of Synthroid (levothyroxine) effectiveness. Your should have your TSH level checked to see if you need a dose adjustment.

There have been reports of flair-ups of Graves Disease in people who have an increase in their CD4 counts after starting HAART. This is an immune reconstitution effect. Since you are on synthroid, you have probabaly had ablation (removal by surgery or radioactive iodine) of your thyroid, which would not put you at risk for a Graves flair up.

Best, Joe



Previous
Drug interaction XANTHIN
Next
Shingles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement